MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK¿ XL; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK¿ XL; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493790960150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr.: device not returned therefore analysis of complaint device could not be performed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a moderately tortuous and severely calcified coronary artery.A 6.0mm x 15mm maverick¿ xl balloon catheter was advanced for dilation.However, during inflation at 8 atmospheres, the balloon ruptured.The device was simply pulled out and was completely removed from the patient's body.The procedure was completed with another maverick¿ xl balloon catheter.No patient complications were reported and the patient's status was stable.

Brand Name
MAVERICK¿ XL
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6782143
Report Number2134265-2017-07913
Device Sequence Number16390080
Product Code LOX
UDI-Device Identifier08714729390350
UDI-Public(01)08714729390350(17)20170910(10)17274015
Combination Product (Y/N)N
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2017
Device Model NumberH7493790960150
Device Catalogue Number37909-6015
Device Lot Number17274015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1